Abstract and Applied Analysis

Divisibility Criteria for Class Numbers of Imaginary Quadratic Fields Whose Discriminant Has Only Two Prime Factors

A. Pekin

Full-text: Open access

Abstract

We will prove a theorem providing sufficient condition for the divisibility of class numbers of certain imaginary quadratic fields by 2 g , where g > 1 is an integer and the discriminant of such fields has only two prime divisors.

Article information

Source
Abstr. Appl. Anal., Volume 2012, Special Issue (2012), Article ID 570154, 4 pages.

Dates
First available in Project Euclid: 5 April 2013

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1365168226

Digital Object Identifier
doi:10.1155/2012/570154

Mathematical Reviews number (MathSciNet)
MR3004854

Zentralblatt MATH identifier
1261.11072

Citation

Pekin, A. Divisibility Criteria for Class Numbers of Imaginary Quadratic Fields Whose Discriminant Has Only Two Prime Factors. Abstr. Appl. Anal. 2012, Special Issue (2012), Article ID 570154, 4 pages. doi:10.1155/2012/570154. https://projecteuclid.org/euclid.aaa/1365168226


Export citation

References

  • P. Hartung, “Proof of the existence of infinitely many imaginary quadratic fields whose class number is not divisible by $n$,” Journal of Number Theory, vol. 6, pp. 276–278, 1974.
  • T. Honda, “A few remarks on class numbers of imaginary quadratic number fields,” Osaka Journal of Mathematics, vol. 12, pp. 19–21, 1975.
  • M. R. Murty, “The ABC conjecture and exponents of class groups of quadratic fields,” in Number Theory, vol. 210 of Contemporary Mathematics, pp. 85–95, American Mathematical Society, Providence, RI, USA, 1998.
  • T. Nagel, “Über die Klassenzahl imaginär quadratischer Zahlkörper,” Abhandlungen aus dem Mathe-matischen Seminar der Universität Hamburg, vol. 1, pp. 140–150, 1992.
  • K. Soundararajan, “Divisibility of class numbers of imaginary quadratic fields,” Journal of the London Mathematical Society. Second Series, vol. 61, no. 3, pp. 681–690, 2000.
  • P. J. Weinberger, “Real quadratic fields with class numbers divisible by n,” Journal of Number Theory, vol. 5, pp. 237–241, 1973.
  • Y. Yamamoto, “Divisibility by 16 of class number of quadratic fields whose 2-class groups are cyclic,” Osaka Journal of Mathematics, vol. 21, no. 1, pp. 1–22, 1984.
  • N. C. Ankeny and S. Chowla, “On the divisibility of the class number of quadratic fields,” Pacific Journal of Mathematics, vol. 5, pp. 321–324, 1955.
  • K. Belabas and E. Fouvry, “Sur le 3-rang des corps quadratiques de discriminant premier ou presque premier,” Duke Mathematical Journal, vol. 98, no. 2, pp. 217–268, 1999.
  • P. Barrucand and H. Cohn, “Note on primes of type ${x}^{2}+32{y}^{2}$, class number, and residuacity,” Journal für die Reine und Angewandte Mathematik, vol. 238, pp. 67–70, 1969.
  • H. Bauer, “Zur berechnung der 2-klassenzahl der quadratischen Zahlkörper mit genau zwei verschi-edenen diskriminantenprimteilern,” Journal für die Reine und Angewandte Mathematik, vol. 248, pp. 42–46, 1971.
  • H. Hasse, “Über die teilbarkeit durch 2$^{3}$ der Klassenzahl imaginärquadratischer Zahlkörper mit genau zwei verschiedenen diskriminantenprimteilern,” Journal für die Reine und Angewandte Math-ematik, vol. 241, pp. 1–6, 1970.
  • P. Kaplan, K. S. Williams, and K. Hardy, “Divisibilité par 16 du nombre des classes au sens strict des corps quadratiques réels dont le deux-groupe des classes est cyclique,” Osaka Journal of Mathematics, vol. 23, no. 2, pp. 479–489, 1986.
  • D. Byeon and S. Lee, “Divisibility of class numbers of imaginary quadratic fields whose discriminant has only two prime factors,” Japan Academy. Proceedings. Series A. Mathematical Sciences, vol. 84, no. 1, pp. 8–10, 2008.
  • M. J. Cowles, “On the divisibility of the class number of imaginary quadratic fields,” Journal of Number Theory, vol. 12, no. 1, pp. 113–115, 1980.
  • R. A. Mollin, “Diophantine equations and class numbers,” Journal of Number Theory, vol. 24, no. 1, pp. 7–19, 1986.